Alert archive / Kansas / Excessive Heat Warnings in 2011

Excessive Heat Warning 4, NWS Wichita, KS

July 29, 201126 counties in Kansas

NWS Wichita, KS issued this excessive heat warning at Jul 29, 2011, 3:55 PM CDT for 26 counties in Kansas. It took effect at Jul 30, 2011, 7:00 AM CDT. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2011, 3:55 PM CDT (20:55 UTC)
In effect from
Jul 30, 2011, 7:00 AM CDT
Expired
Jul 31, 2011, 2:34 AM CDT
In force
20 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 8.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2011-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 139 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2011-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
139 J/kg
Mixed-layer CIN
-265 J/kg
Mixed-layer LCL
1828 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

993 
WWUS73 KICT 292055
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
355 PM CDT FRI JUL 29 2011

...DANGEROUS HEAT INDICES WILL RETURN KANSAS THIS WEEKEND AND
CONTINUE THROUGH THE MIDDLE OF NEXT WEEK...

KSZ032-033-047>053-067>072-082-083-091>096-098>100-300500-
/O.UPG.KICT.EH.A.0003.110730T1200Z-110804T0000Z/
/O.NEW.KICT.EH.W.0004.110730T1200Z-110804T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
355 PM CDT FRI JUL 29 2011

...EXCESSIVE HEAT WARNING IN EFFECT FROM 7 AM SATURDAY TO 7 PM
CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED AN EXCESSIVE
HEAT WARNING...WHICH IS IN EFFECT FROM 7 AM SATURDAY TO 7 PM CDT
WEDNESDAY. THE EXCESSIVE HEAT WATCH IS NO LONGER IN EFFECT. 

* HEAT INDICES...WILL INCREASE TO AROUND 105 DEGREES ON SATURDAY
  AFTERNOON AND WILL RISE INTO THE DANGEROUS RANGE OF 105 TO 110
  DEGREES FOR EACH AFTERNOON FROM SUNDAY THROUGH WEDNESDAY.

* IMPACTS...FROM THIS HEAT WAVE ARE POTENTIALLY LIFE THREATENING.
  THESE INCLUDE HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR
  HEAT STROKE...IF PARTICIPATING IN OUTDOOR ACTIVITIES WITHOUT
  PROPER HYDRATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 9 1 1.

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL CREATE A DANGEROUS SITUATION
WHERE HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS AND STAY
IN AN AIR CONDITIONED ROOM. STAY OUT OF THE SUN AND CHECK UP ON
RELATIVES AND NEIGHBORS. WATCH YOUR PETS! TEMPERATURES IN VEHICLES
CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS
IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT.

&&

$$

ES
4 follow-up statements
856 
WWUS73 KICT 300301
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1001 PM CDT FRI JUL 29 2011

...DANGEROUS HEAT INDICES WILL RETURN KANSAS THIS WEEKEND AND
CONTINUE THROUGH THE MIDDLE OF NEXT WEEK...

KSZ032-033-047>053-067>072-082-083-091>096-098>100-301115-
/O.CON.KICT.EH.W.0004.110730T1200Z-110804T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
1001 PM CDT FRI JUL 29 2011

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 7 AM SATURDAY TO
7 PM CDT WEDNESDAY...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 7 AM SATURDAY TO
7 PM CDT WEDNESDAY.

* HEAT INDICES...WILL INCREASE TO AROUND 105 DEGREES ON SATURDAY 
  AFTERNOON AND WILL RISE INTO THE DANGEROUS RANGE OF 105 TO 110 
  DEGREES FOR EACH AFTERNOON FROM SUNDAY THROUGH WEDNESDAY. 

* IMPACTS...FROM THIS HEAT WAVE ARE POTENTIALLY LIFE 
  THREATENING. THESE INCLUDE HEAT RELATED ILLNESSES SUCH AS HEAT 
  EXHAUSTION OR HEAT STROKE...IF PARTICIPATING IN OUTDOOR 
  ACTIVITIES WITHOUT PROPER HYDRATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL CREATE A DANGEROUS SITUATION
WHERE HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS AND STAY
IN AN AIR CONDITIONED ROOM. STAY OUT OF THE SUN AND CHECK UP ON
RELATIVES AND NEIGHBORS. WATCH YOUR PETS! TEMPERATURES IN
VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN
OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE
BACKSEAT.

&&

$$

LAWSON
488 
WWUS73 KICT 300735
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
235 AM CDT SAT JUL 30 2011


KSZ032-033-047>053-067>072-082-083-091>096-098>100-302200-
/O.CON.KICT.EH.W.0004.110730T1200Z-110804T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
235 AM CDT SAT JUL 30 2011

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 7 AM THIS
MORNING TO 7 PM CDT WEDNESDAY...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 7 AM THIS
MORNING TO 7 PM CDT WEDNESDAY.

* HEAT INDICES...OF 105 TO 108 DEGREES WILL BE POSSIBLE FOR THIS
  AFTERNOON...AND WILL RISE INTO THE DANGEROUS RANGE OF 105 TO
  112 DEGREES FOR EACH AFTERNOON FROM SUNDAY THROUGH WEDNESDAY.

* IMPACTS...FROM THIS HEAT WAVE ARE POTENTIALLY LIFE THREATENING.
  THESE INCLUDE HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR
  HEAT STROKE...ESPECIALLY IF PARTICIPATING IN OUTDOOR ACTIVITIES
  WITHOUT PROPER HYDRATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL CREATE A DANGEROUS SITUATION
WHERE HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS AND STAY
IN AN AIR CONDITIONED ROOM. STAY OUT OF THE SUN AND CHECK UP ON
RELATIVES AND NEIGHBORS. WATCH YOUR PETS! TEMPERATURES IN
VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN
OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE
BACKSEAT.

&&

$$

JAKUB
907 
WWUS73 KICT 302036
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
336 PM CDT SAT JUL 30 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-311100-
/O.CON.KICT.EH.W.0004.000000T0000Z-110804T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
336 PM CDT SAT JUL 30 2011

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT
WEDNESDAY...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT
WEDNESDAY.

* HEAT INDICES...OF 105 TO 108 DEGREES WILL BE POSSIBLE FOR THIS 
  AFTERNOON...AND WILL RISE INTO THE DANGEROUS RANGE OF 105 TO 
  112 DEGREES FOR EACH AFTERNOON FROM SUNDAY THROUGH WEDNESDAY. 

* IMPACTS...FROM THIS HEAT WAVE ARE POTENTIALLY LIFE 
  THREATENING. THESE INCLUDE HEAT RELATED ILLNESSES SUCH AS HEAT 
  EXHAUSTION OR HEAT STROKE...ESPECIALLY IF PARTICIPATING IN 
  OUTDOOR ACTIVITIES WITHOUT PROPER HYDRATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL CREATE A DANGEROUS SITUATION
WHERE HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS AND STAY
IN AN AIR CONDITIONED ROOM. STAY OUT OF THE SUN AND CHECK UP ON
RELATIVES AND NEIGHBORS. WATCH YOUR PETS! TEMPERATURES IN
VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN
OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE
BACKSEAT.

&&

$$
675 
WWUS73 KICT 310734
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
234 AM CDT SUN JUL 31 2011


KSZ032-033-047>053-067>072-082-083-091>096-098>100-312200-
/O.CAN.KICT.EH.W.0004.000000T0000Z-110804T0000Z/
/O.NEW.KICT.EH.W.0005.110731T1800Z-110804T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
234 AM CDT SUN JUL 31 2011

...EXCESSIVE HEAT WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED AN EXCESSIVE
HEAT WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT WEDNESDAY. 

* HEAT INDICES...OF 105 TO 110 DEGREES ARE EXPECTED DURING THE
  AFTERNOON HOURS TODAY. THE DANGEROUS HEAT INDICES OF 105 TO 112
  DEGREES WILL CONTINUE FOR EACH AFTERNOON FROM MONDAY THROUGH
  WEDNESDAY.

* IMPACTS...FROM THIS HEAT WAVE ARE POTENTIALLY LIFE 
  THREATENING. THESE INCLUDE HEAT RELATED ILLNESSES SUCH AS HEAT 
  EXHAUSTION OR HEAT STROKE...ESPECIALLY IF PARTICIPATING IN 
  OUTDOOR ACTIVITIES WITHOUT PROPER HYDRATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL CREATE A DANGEROUS SITUATION
WHERE HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS AND STAY
IN AN AIR CONDITIONED ROOM. STAY OUT OF THE SUN AND CHECK UP ON
RELATIVES AND NEIGHBORS. WATCH YOUR PETS! TEMPERATURES IN
VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN
OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE
BACKSEAT.

&&

$$

JAKUB

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this excessive heat warning went out at Jul 29, 3:45 PM CDT, 10 minutes earlier.

Area forecast discussion, Jul 29, 3:45 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
345 PM CDT FRI JUL 29 2011

.DISCUSSION...

FORECAST HIGHLIGHT: DANGEROUS HEAT TO RETURN WITH VENGEANCE THIS WEEKEND
& PERSIST THRU THE MIDDLE OF NEXT WEEK. THEREFORE...EXCESSIVE HEAT WATCH
IS BEING UPGRADED TO AN EXCESSIVE HEAT WARNING FOR ALL AREAS FROM SAT
MORNING TO NEXT WED EVENING.

TONIGHT:
SCT (+)TSRA ERUPTED THIS AFTERNOON ALONG NE-SW ORIENTED STATIONARY FRONT
EXTENDING FROM NRN MO ACROSS ERN & SRN KS TO TX PANHANDLE THAT IS INTER-
ACTING WITH A MOISTURE-RICH & OBVIOUSLY UNSTABLE AIRMASS...BOTH OF WHICH
HAVE PRODUCED ++RA IN SC KS. WITH THE BOUNDARY CAMPING OUT ACROSS THESE
AREAS ONLY CHANGE TO INHERITED FORECAST WAS TO RAISE POPS ALL AREAS WITH
HIGHEST POPS (40-50%) ASSIGNED TO AREAS ALONG & JUST N OF THE BOUNDARY.
ONCE AGAIN 50-60 MPH GUSTS ARE POSSIBLE IN THESE AREAS.

SAT-WED:
TSRA SHOULD END IN GENERAL W-E MANNER AS A WEAK 700-MB SHORTWAVE VACATES
KS. THIS WOULD ENABLE THE STRONG MASSIVE MID-UPR HIGH COVERING MOST OF
THE U.S. TO TIGHTEN IT'S GRIP...THEREBY BEGINNING YET ANOTHER PROLONGED
PERIOD OF DANGEROUS HEAT FOR ALL AREAS. AS STATED IN THE HEADLINES WITH
HEAT INDICES OF 105-110 PROJECTEDFOR NEARLY ALL AREAS HAVE UPGRADED THE
EXCESSIVE HEAT WATCH TO AN EXCESSIVE HEAT WARNING THAT'LL BE IN EFFECT
FROM SAT-WED. ON SAT...THE HEAT INDICES ACROSS CNTRL KS SHOULD REACH 103
TO 104 BUT WILL REACH 105-110 FOR REMAINDER OF THE PERIODS. REGARDLESS
IT IS GOING TO BE HIDEOUSLY HOT.

THU-FRI NGT:
ANY CHANCE FOR TSRA SHOULD ARRIVE DURING THESE PERIODS WHEN A COLD FRONT
TRIES TO SETTLE SE TOWARD CNTRL KS. BETTER CHANCES FOR TSRA WOULD OCCUR
OVER CNTRL KS WHERE NO DOUBT CLOSER TO WHAT SHOULD BE A STALLING FRONT.
THIS SHOULD ENABLE THE FURNACE TO BE TURNED DOWN A FEW NOTCHES BY FRI
WITH HIGHS IN MID-UPR 90S PROJECTED FOR MOST AREAS.

&&

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

WEAK BOUNDARY WITH WAVE JUST WEST OF KICT WILL BE FOCUS FOR
THUNDERSTORMS THIS AFTERNOON AND EVENING. THE GREATEST COVERAGE WILL
LIKELY BE ALONG/JUST NORTH OF HIGHWAY 400. WINDS AT ALL SITES WILL
BE HEAVILY INFLUENCED BY CONVECTION. CONSENSUS OF MODELS SUGGEST
THAT SOUTH FLOW WILL RETURN OVER ALL BUT KSLN/KRSL BY MID MORNING
SAT.  CONVECTIVE DEBRIS WILL LIKELY PERSIST WELL INTO SAT MORNING
GIVEN WEAK FLOW ALOFT. -HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    77 101  79 105 /  40  30  10  10
HUTCHINSON      76 101  79 104 /  40  30  10  10
NEWTON          76  99  79 104 /  40  30  20  10
ELDORADO        77  99  78 104 /  40  30  20  10
WINFIELD-KWLD   77 102  79 103 /  30  20  10  10
RUSSELL         72 100  77 101 /  40  30  20  10
GREAT BEND      73 101  77 103 /  40  20  10  10
SALINA          74  99  77 103 /  50  30  20  10
MCPHERSON       75  99  79 104 /  50  30  20  10
COFFEYVILLE     78  99  79 103 /  20  30  20  10
CHANUTE         76  97  78 101 /  30  30  20  10
IOLA            75  96  77 100 /  40  40  20  10
PARSONS-KPPF    77  98  78 102 /  20  30  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING FROM 7 AM SATURDAY TO 7 PM CDT WEDNESDAY
FOR KSZ032-033-047>053-067>072-082-083-091>096-098>100.

&&
Hazardous weather outlook, Jul 29, 5:10 AM CDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
510 AM CDT FRI JUL 29 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-301015-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
510 AM CDT FRI JUL 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL AFFECT CENTRAL KANSAS AND PARTS OF
SOUTHERN KANSAS FOR TODAY AND TONIGHT. THE STRONGER STORMS WILL BE
CAPABLE OF PRODUCING GUSTY WINDS TO 50 MPH...AND TORRENTIAL
DOWNPOURS.

HEAT INDICES OF 100 TO 104 WILL BE POSSIBLE ACROSS SOUTHERN KANSAS
FOR THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW THUNDERSTORMS WILL BE POSSIBLE FOR AREAS ALONG AND NORTH OF
A RUSSELL TO NEWTON...TO COFFEYVILLE LINE FOR SATURDAY AFTERNOON
AND EVENING. SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THIS
ACTIVITY.

INTENSE HEAT IS EXPECTED TO RETURN TO THE ENTIRE AREA FOR THE
WEEKEND AND CONTINUE THROUGH AT LEAST WEDNESDAY...WITH HIGH
TEMPERATURES AND HEAT INDICES RANGING FROM 100 TO 112.

VERY HIGH FIRE DANGER IS FORECAST ON TUESDAY AND WEDNESDAY OVER
KINGMAN AND HARPER COUNTIES...AS WELL AS THE ADJACENT AREA OF
SEDGWICK AND SUMNER COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

CJ

In the hours before

Special weather statement, Jul 29, 1:56 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
156 PM CDT FRI JUL 29 2011

KSZ083-292000-
SEDGWICK-
156 PM CDT FRI JUL 29 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SEDGWICK COUNTY...

AT 155 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR WICHITA MID CONTINENT AIRPORT...OR 8 MILES
SOUTHWEST OF DOWNTOWN WICHITA...AND MOVING NORTH AT 10 MPH.

WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

HOWERTON
Local storm report, Jul 29, 2:05 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
205 PM CDT FRI JUL 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     TSTM WND GST     WICHITA MID CONTINENT A 37.66N 97.44W
07/29/2011  M56 MPH          SEDGWICK           KS   ASOS

&&

HOWERTON
Local storm report, Jul 29, 2:07 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
207 PM CDT FRI JUL 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND GST     2 WSW WICHITA MID CONTI 37.65N 97.47W
07/29/2011  E60 MPH          SEDGWICK           KS   TRAINED SPOTTER

            OFF DUTY NWS EMPLOYEE REPORTED WIND GUST UP TO 60 MPH.

&&

JAS
Local storm report, Jul 29, 2:24 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
224 PM CDT FRI JUL 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 PM     TSTM WND GST     3 NNW WEST WICHITA      37.72N 97.48W
07/29/2011  E60 MPH          SEDGWICK           KS   TRAINED SPOTTER

            WINDS ESTIMATED BY OFF DUTY NWS EMPLOYEE.

&&

HOWERTON
Local storm report, Jul 29, 2:32 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
232 PM CDT FRI JUL 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND GST     3 S DOWNTOWN WICHITA    37.65N 97.34W
07/29/2011  M63 MPH          SEDGWICK           KS   TRAINED SPOTTER

            NEAR WATSON PARK.

&&

JAS
Special weather statement, Jul 29, 2:44 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
244 PM CDT FRI JUL 29 2011

KSZ092-292015-
SUMNER-
244 PM CDT FRI JUL 29 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SUMNER COUNTY...

AT 243 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ARGONIA...OR 15 MILES WEST OF
WELLINGTON...AND MOVING NORTHEAST AT 5 MPH.

WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

HOWERTON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 3:16 AM CDTExcessive Heat WatchICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more13 hr
Jul 29, 1:58 PM CDTSevere Thunderstorm WarningICTSedgwick47 min
Jul 29, 2:31 PM CDTSevere Thunderstorm WarningICTSedgwick16 min
Jul 29, 3:01 PM CDTSevere Thunderstorm WarningICTChase, Marion59 min
Jul 29, 3:11 PM CDTSevere Thunderstorm WarningICTHarvey64 min
Jul 29, 4:30 PM CDTSevere Thunderstorm WarningICTChase, Marion30 min
Jul 29, 4:58 PM CDTSevere Thunderstorm WarningICTChase44 min
Jul 29, 5:39 PM CDTSevere Thunderstorm WarningICTButler, Greenwood36 min

Nearby

Excessive Heat Warnings in Kansas, 2011Every excessive heat warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.